MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2-a6) patient information - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the turbo-elite was returned for evaluation.Visual inspection found a breach in the jacket 82.5 cm from the distal tip.In the area of the breach, the outer jacket appears burnt, with broken and burnt fibers.Several wrinkles were present spanning 74.4 cm ¿ 83.8 cm from the distal tip, with no additional breaches.H6) based on the device evaluation and investigation, the reported resistance and damage observed is likely related to patient condition/target lesion being severely calcified.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the distal superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.While lasing through the lesion, resistance was encountered, and a crack just beyond the flush port was observed, with red laser light emitting.The turbo-elite was removed and a new device was used to complete the procedure.No patient injury reported.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22834161
Report Number3007284006-2025-00160
Device Sequence Number11903254
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)270609(10)0303497119
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420-006
Device Catalogue Number420-006
Device Lot Number0303497119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH, MANUFACTURER UNK; PHILIPS LASER SYSTEM; TERUMO 0.018 GLIDEWIRE GUIDE WIRE
Patient SexUnknown